Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 101, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 25, 2013, 9:22 PM CDT for Sheridan County, Kansas. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2013, 9:22 PM CDT (02:22 UTC)
- Expired
- May 25, 2013, 10:30 PM CDT
- In force
- 68 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sheridan County, KS
The radar
The Goodland radar (KGLD), 104 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 5:11 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
745
WUUS53 KGLD 260222
SVRGLD
KSC179-260330-
/O.NEW.KGLD.SV.W.0101.130526T0222Z-130526T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
922 PM CDT SAT MAY 25 2013
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHERIDAN COUNTY IN NORTHWEST KANSAS...
* UNTIL 1030 PM CDT
* AT 918 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF MENLO...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SEGUIN...HOXIE AND TASCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3925 10072 3954 10071 3955 10016 3918 10017
TIME...MOT...LOC 0223Z 284DEG 20KT 3940 10062
HAIL...1.00IN
WIND...60MPH
$$
0243 follow-up statements
206
WWUS53 KGLD 260238
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
838 PM MDT SAT MAY 25 2013
KSC179-260330-
/O.CON.KGLD.SV.W.0101.000000T0000Z-130526T0330Z/
SHERIDAN KS-
938 PM CDT SAT MAY 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHERIDAN
COUNTY UNTIL 1030 PM CDT...
AT 934 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEGUIN...AND
MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOXIE AND TASCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3925 10072 3954 10071 3955 10016 3918 10017
TIME...MOT...LOC 0239Z 284DEG 20KT 3937 10052
HAIL...1.00IN
WIND...60MPH
$$
024289
WWUS53 KGLD 260254
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
854 PM MDT SAT MAY 25 2013
KSC179-260330-
/O.CON.KGLD.SV.W.0101.000000T0000Z-130526T0330Z/
SHERIDAN KS-
954 PM CDT SAT MAY 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SHERIDAN COUNTY UNTIL 1030 PM CDT...
AT 950 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
HOXIE...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TASCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3932 10058 3954 10059 3955 10016 3923 10017
TIME...MOT...LOC 0255Z 252DEG 24KT 3945 10039
HAIL...1.00IN
WIND...60MPH
$$
024133 WWUS53 KGLD 260307 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 907 PM MDT SAT MAY 25 2013 KSC179-260318- /O.CAN.KGLD.SV.W.0101.000000T0000Z-130526T0330Z/ SHERIDAN KS- 1007 PM CDT SAT MAY 25 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. LAT...LON 3932 10058 3954 10059 3955 10016 3923 10017 TIME...MOT...LOC 0308Z 252DEG 24KT 3948 10028 $$ 024
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:47 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 25, 7:47 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 647 PM MDT SAT MAY 25 2013 .UPDATE... ISSUED AT 645 PM MDT SAT MAY 25 2013 ISSUED UPDATE TO INCREASE POPS TO ACCOUNT FOR LATEST TRENDS REGARDING THUNDERSTORM COVERAGE ACROSS NORTHERN HALF OF CWA. I ALSO INCREASE WINDS A LITTLE WITH GUSTS TO 30MPH ASSOCIATED WITH OUTFLOW BOUNDARIES. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 212 PM MDT SAT MAY 25 2013 UPPER FLOW WILL BE SOUTHWEST THROUGH SUNDAY. SURFACE LOW PRESSURE WILL BE OVER EASTERN COLORADO THROUGH THE PERIOD. A WEAK SHORTWAVE COMES THROUGH THE FLOW THIS EVENING INTO THE FA AND A SECOND STRONGER ONE ON SUNDAY. THERE IS PLENTY OF CAPE (2000-3000 J/KG) AVAILABLE FOR STORMS THIS EVENING AND 2500 TO 3500 J/KG SUNDAY. EXPECT STORMS TO FIRE IN EASTERN COLORADO NEAR THE DRYLINE AND SURFACE TROUGH. FORECAST SOUNDINGS INDICATE HIGH BASED STORMS WITH LITTLE PRECIPITATION REACHING THE SURFACE. FOR THIS REASON PLAN ON GOING WITH SLIGHT CHANCE AND CHANCE POPS FOR TONIGHT. STORMS WILL FIRE NEAR THE WARM FRONT SUNDAY AFTERNOON WHICH WILL FAVOR HIGHER POPS IN THE NORTHEAST HALF OF THE FA. ONCE AGAIN STORMS WILL BE HIGH BASED SO WILL LEAN TOWARD SLIGHT CHANCE AND LOW CHANCE POPS. BOUNDARY LAYER RELATIVE HUMIDITY INCREASES ABOVE 90 PERCENT IN THE FAR EASTERN FA EARLY SUNDAY MORNING. RH DECREASES AFTER 15Z SO WILL INCLUDE SOME STRATUS AND PATCHY FOG. 850 TEMPERATURES AROUND 30C SUNDAY WILL SUPPORT TEMPERATURES RISING TO THE MID 90S IN THE SOUTH AND AROUND 90 IN THE NORTH AND EAST. MIN TEMPERATURES TONIGHT WILL COOL TO THE MID 50S TO THE LOWER 60S EAST. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 245 PM MDT SAT MAY 25 2013 CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUE TO BE THE MAIN FOCUS OF THE FORECAST. A FEW CHANGES IN THE MODEL DATA HAVE PROMPTED SOME SLIGHT CHANGES TO PORTIONS OF THE EXTENDED FORECAST. THESE CHANGES WILL BE DISCUSSED BELOW. SHOWERS AND THUNDERSTORMS SHOULD AGAIN DEVELOP ALONG A DRY LINE AHEAD OF THE LEE LOW PRESSURE AND CONTINUE INTO THE OVERNIGHT HOURS TOMORROW NIGHT. SOME OF THESE STORMS WILL BE STRONG TO SEVERE AS MENTIONED IN THE SHORT TERM DISCUSSION. MOST OF THE ACTIVITY WILL DIMINISH BY MIDNIGHT BUT SOME PRECIPITATION COULD CONTINUE PAST MIDNIGHT DUE TO BOUNDARY INTERACTIONS AS WAS OBSERVED AROUND HILL CITY AND NORTON KANSAS LAST NIGHT. WARM LOW TEMPERATURES ARE AGAIN EXPECTED WITH LOWS ONLY FALLING INTO THE UPPER 50S TO MID 60S. VARIABLE WINDS ARE FORECAST AS THE SURFACE LOW MOVES ACROSS THE TRI-STATE AREA. ON MONDAY...CHANCES FOR PRECIPITATION CONTINUE TO LOOK LOWER THAN PREVIOUS AND UPCOMING DAYS. THE BEST CHANCES WILL GENERALLY BE OVER THE NORTHEAST HALF OF THE AREA AHEAD OF THE DRYLINE. STORMS COULD BE STRONG TO SEVERE AGAIN WITH SURFACE CAPE VALUES OF 2000 J/KG...0-6KM BULK SHEAR OF 35 TO 45 KTS AND FAVORABLE LAPSE RATES OF 8 TO 9 C/KM. THE MAIN THREATS WILL BE DAMAGING WIND AND LARGE HAIL AS LOW LEVEL MOISTURE LOOKS SOMEWHAT LOW FOR A LOW TORNADO RISK TO BE MENTIONED. ONE OF THE BIGGER CHANGES TO THE EXTENDED FORECAST WAS TO INCREASE THE CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THE DAY ON TUESDAY. A LARGE UPPER LEVEL TROUGH OF LOW PRESSURE WILL BEGIN TO HAVE AN INFLUENCE ON OUR WEATHER STARTING ON TUESDAY. THIS IS SOMEWHAT FASTER THAN PREVIOUS MODEL RUNS AND THE GFS...CANADIAN...EUROPEAN AND NAM MODELS ALL SHOW THE CHANCE FOR PRECIPITATION. THIS IS DUE TO MODELS EXPECTING AN EARLIER INITIAL SHORTWAVE TO PIVOT AROUND THE TROUGH AS WELL AS A DRYLINE FARTHER TO THE WEST THAT PREVIOUS RUNS. HAVE INCREASED POPS INTO THE CHANCE CATEGORY BUT IF MODELS CONTINUE TO SHOW A CONSISTENT SOLUTION...CHANCES FOR PRECIP WILL NEED TO BE INCREASED AGAIN. THE MAIN DAYS FOR PRECIPITATION WITH THIS UPPER LEVEL TROUGH AND ASSOCIATED SHORTWAVES SWINGING AROUND THE EDGE WILL BE ON WEDNESDAY AND THURSDAY. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS SHOULD DEVELOP AHEAD OF A SURFACE LOW PRESSURE TO THE WEST AND A DRYLINE BISECTING THE FORECAST AREA. SOME STORMS WILL AGAIN BE STRONG TO SEVERE...HOWEVER INSTABILITY FOR THIS SYSTEM LOOKS SOMEWHAT LESS THAN PREVIOUS FORECAST RUNS. THIS COULD BE REFLECTING A CONVECTIVE FEEDBACK MECHANISM WITHIN THE MODELS AS MORE WIDESPREAD AND POSSIBLY HEAVIER PRECIPITATION IS FORECAST. THE SHEAR LOOKS BETTER FOR THIS EVENT AS STRONGER WINDS ALOFT SHOULD MOVE THROUGH IN ASSOCIATION WITH THIS TROUGH OF LOW PRESSURE. THIS LOOKS LIKE THE BEST CHANCE FOR SOME HEAVIER...SOAKING...MUCH NEEDED RAINFALL THAT THIS AREA DESPERATELY NEEDS. TEMPERATURES THROUGHOUT THE FORECAST PERIOD WILL REMAIN ABOVE NORMAL FOR THIS TIME OF YEAR. A COLD FRONT WILL COOL THINGS OFF TOWARDS THE END OF NEXT WEEK WITH NEAR NORMAL TEMPERATURES FORECAST. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 523 PM MDT SAT MAY 25 2013 PRIMARY AVIATION CONCERN EARLY IN THE TAF PERIOD WILL BE THUNDERSTORMS THAT HAVE ALREADY DEVELOPED AROUND THE KGLD TERMINAL...WITH ADDITIONAL ACTIVITY MOVING INTO THE KMCK TERMINAL WITHIN THE NEXT HOUR. THESE STORMS DO HAVE A HISTORY OF PRODUCING LARGE HAIL...HOWEVER FROM THIS POINT FORWARD CONFIDENCE IN OCCURRENCE AT THE TERMINALS IS TOO LOW TO INCLUDE HAIL MENTION IN TAF. MOST ACTIVITY SHOULD TRANSITION TO THE NORTH AND EAST THROUGH THE EVENING POSSIBLY LINGERING AT KMCK THROUGH THE OVERNIGHT. VFR CONDITIONS SHOULD PREVAIL AT KGLD THROUGH THE TAF PERIOD WITH FOG/STRATUS DEVELOPING BY SUNRISE AT KMCK. CURRENTLY EXPECTING MVFR CONDITIONS AFTER 09Z TRANSITIONING TO IFR BY 12Z. THERE IS SOME INDICATION OF LOWER CONDITIONS...HOWEVER THIS COULD BE DEPENDENT ON OVERNIGHT PRECIP CLEARING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...DR SHORT TERM...FS LONG TERM...RRH AVIATION...DR
Hazardous weather outlook, May 25, 4:06 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 306 PM MDT SAT MAY 25 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 306 PM MDT SAT MAY 25 2013 /406 PM CDT SAT MAY 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON NEAR THE COLORADO BORDER. THESE STORMS WILL THEN MOVE NORTHEAST ACROSS THE REMAINDER OF THE AREA DURING THE EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON ALONG AND EAST OF A YUMA COLORADO TO RUSSELL SPRINGS KANSAS LINE. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. MORE THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH THURSDAY NIGHT. SOME OF THESE WILL BE STRONG TO SEVERE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY.
In the hours before
Special weather statement, May 25, 6:50 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 550 PM MDT SAT MAY 25 2013 NEZ080-081-260015- HITCHCOCK-RED WILLOW- 650 PM CDT SAT MAY 25 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF STRATTON NE TO CULBERTSON...MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4009 10056 4010 10130 4035 10123 4035 10045 TIME...MOT...LOC 2350Z 209DEG 35KT 4030 10112 4029 10072 JERRYK
Local storm report, May 25, 7:32 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
632 PM MDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 3 ENE MAX 40.12N 101.35W
05/25/2013 M1.00 INCH DUNDY NE STORM CHASER
RELAYED VIA SPOTTERNETWORK
&&
JJMSpecial weather statement, May 25, 8:24 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT SAT MAY 25 2013
NEZ079-260200-
DUNDY-
724 PM MDT SAT MAY 25 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAIGLER...MOVING NORTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. BE PREPARED TO TAKE
SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE.
&&
LAT...LON 4012 10146 4000 10176 4000 10191 4016 10204
4035 10170
TIME...MOT...LOC 0124Z 236DEG 16KT 4008 10184
024Special weather statement, May 25, 8:34 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 734 PM MDT SAT MAY 25 2013 KSZ003-NEZ081-260200- DECATUR-RED WILLOW- 834 PM CDT SAT MAY 25 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CEDAR BLUFFS...MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4023 10025 3990 10020 3990 10066 4015 10068 TIME...MOT...LOC 0135Z 240DEG 16KT 4003 10047 024
Special weather statement, May 25, 8:57 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 757 PM MDT SAT MAY 25 2013 KSZ014-015-260230- SHERIDAN-THOMAS- 857 PM CDT SAT MAY 25 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND SHERIDAN COUNTY IN NORTHWEST KANSAS... AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REXFORD...MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3935 10036 3935 10096 3957 10095 3956 10033 TIME...MOT...LOC 0157Z 251DEG 20KT 3946 10072 024
Special weather statement, May 25, 9:08 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
808 PM MDT SAT MAY 25 2013
NEZ081-260245-
RED WILLOW-
908 PM CDT SAT MAY 25 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...
AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEBANON...MOVING EAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 4001 10019 4000 10019 4000 10031 4009 10036
4015 10019 4014 10019
TIME...MOT...LOC 0208Z 249DEG 20KT 4004 10020
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:03 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 57 min |
| May 25, 7:06 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 54 min |
| May 25, 7:16 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 59 min |
| May 25, 7:24 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 66 min |
| May 25, 7:54 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 66 min |
| May 25, 7:58 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 62 min |
| May 25, 8:57 PM CDT | Special Weather Statement | GLD | Sheridan | 33 min |
| May 26, 12:15 AM CDT | Special Weather Statement | GLD | Gove | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.